Discussions By Condition: I cannot get a diagnosis.

chronic tingling hands and feet/passing out if standing more than 5-10 mins.

Posted In: I cannot get a diagnosis. 5 Replies
  • Posted By: flamoon
  • April 15, 2010
  • 09:35 PM

My hands and feet constantly tingle and go numb (as if they have fallen asleep) on occasion it happens to my tongue, the roof of my mouth and nose. Also, if I stand up for longer than 5 - 10 minutes, I go lightheaded and my ears start ringing. If I don't sit down on the ground I pass out for a few seconds?? Lately when the bad episodes happen (once a week), whether I pass out or not, witnesses have said that I slur my words a little and that my left eye is definitely droopy and sluggish. After episodes I have presence of headache for about four hours and very sleepy. This has been happening since February. (Today is April 15th) At first my doctor thought I was diabetic and hypoglycemic, but my sugars did not confirm. A1C was 5.8 and my sugars never dipped below 80. Then they thought I was having a reaction to the Risperdal that I had been put on in December - was taken off that and I'm still having episodes. He then took my BP laying down 118/70. My BP standing up dropped to 114/50. He hopes I don't have Dysautonomia and said there is a tilt table test to determine whether I have it or not. My GP now has me seeing a Neurologist. I have worn a holter monitor. It showed that my pulse did race during my episodes, but there was no erithmya (sp?) MRI without contrast came back normal. EEG came back normal. Sleep Study results showed slight apnea, but nothing to be concerned about. EMG preliminaries show no nerve or muscle damage. I am scheduled for an MRI with contrast (brain) and a MRI (neck/cervical) tomorrow. Neurologist thought at first meeting it might be seizures or pre-reactions to migraines so he put me on topomax (I am now on full dose at 100mg 2x/day) no change with meds. since the end of March I have developed new symptoms. My lower back is tender and hurts, as well as my buttocks, calves, shins, and knees. Then, last friday, April 9, my arms from the shoulders to the wrists have begun stinging like crazy! I don't know how much more of this I can take. My principal (I'm a math/science coach at an elem. school) took me to the ER because I was slurring my words and my left eye was droopy and sluggish. The ER PA said he thought I had a cerebral infarction, but the CT without contrast was clean. He thought I was having an MRA done tomorrow, but I think the MRI is a different test. Anyway, every test comes back clean (ugh!) but I am definitely having physical pain every day now as well as the original ortho static and tingling issues. Please help!! Thank u in advance.

Reply Flag this Discussion

5 Replies:

  • Perhaps a Vitamin B12 Deficiency? Explains the tingling hands/feet, weakness.. and untreated severe deficiency would cause severe weakness which would overwork your limbs and make them hurt I imagine.. so it kind of makes sense? You should get a B12/Serum Folate blood test done!Could also be some other sort of severe deficiency, like iron or calcium etc..Dunno if this is a very satisfying answer but thought I'd try and help! Hope everything works out for you!
    chute039 4 Replies Flag this Response
  • Perhaps a Vitamin B12 Deficiency? Explains the tingling hands/feet, weakness.. and untreated severe deficiency would cause severe weakness which would overwork your limbs and make them hurt I imagine.. so it kind of makes sense? You should get a B12/Serum Folate blood test done! Could also be some other sort of severe deficiency, like iron or calcium etc.. Dunno if this is a very satisfying answer but thought I'd try and help! Hope everything works out for you! Thanks chute! Will see if that has been done yet.
    flamoon 2 Replies Flag this Response
  • POTShttp://en.wikipedia.org/wiki/Postural_orthostatic_tachycardia_syndromeYour main blood pressure is problem is considered as Orthostatic (postural) hypotension, which can have underlying causes like the one I mentioned above. So you might want to take a look at it on google. Here is a page with a few disorders related to it it.http://www.dizziness-and-balance.com/disorders/medical/orthostatic.htmlI just hope the moderator lets those links go through as of late he/she has been deleting my links to information. If not then I apologize to you and take a look at POTS, Orthostatic (postural) hypotension. GL
    Anonymous 42789 Replies Flag this Response
  • POTShttp://en.wikipedia.org/wiki/Postural_orthostatic_tachycardia_syndrome Your main blood pressure is problem is considered as Orthostatic (postural) hypotension, which can have underlying causes like the one I mentioned above. So you might want to take a look at it on google. Here is a page with a few disorders related to it it. http://www.dizziness-and-balance.com/disorders/medical/orthostatic.html I just hope the moderator lets those links go through as of late he/she has been deleting my links to information. If not then I apologize to you and take a look at POTS, Orthostatic (postural) hypotension. GL Thank u, GL! Both great links (they did make it through) I am scheduled to meet with my neurologist monday, and we r going to have a serious talk. The neurologist just wants to pursue neurological stuff. My family physician mentioned dysautonomia (referred to with POTS)in February (saying oh i hope it's not this) and never scheduled the tilt table test. i think it is time!
    flamoon 2 Replies Flag this Response
  • My daughter had the same sympthoms. It took me three years to get the proper diagnose from a neurologist. I had seen 2 before I found the right one. You should try googling basilar migraines. That is what my daughter was diagnosed with. She is on topamax 00mg and trileptal 600 mg, and doing better now. Her neuro tells us that she may never be cured, because this is a disease, not a illness. Some go into remission, but never cured. He also tells me that it is not just finding the right medicines, but the right combination of medicines. Do not give up. All neurologists are not the same, and you need to continue your search fo the right one to vigorisly help you to strive in your evryday life, because I have learned that this is most important. The answer is out there, do not give up.Good Luck! My hands and feet constantly tingle and go numb (as if they have fallen asleep) on occasion it happens to my tongue, the roof of my mouth and nose. Also, if I stand up for longer than 5 - 10 minutes, I go lightheaded and my ears start ringing. If I don't sit down on the ground I pass out for a few seconds?? Lately when the bad episodes happen (once a week), whether I pass out or not, witnesses have said that I slur my words a little and that my left eye is definitely droopy and sluggish. After episodes I have presence of headache for about four hours and very sleepy. This has been happening since February. (Today is April 15th) At first my doctor thought I was diabetic and hypoglycemic, but my sugars did not confirm. A1C was 5.8 and my sugars never dipped below 80. Then they thought I was having a reaction to the Risperdal that I had been put on in December - was taken off that and I'm still having episodes. He then took my BP laying down 118/70. My BP standing up dropped to 114/50. He hopes I don't have Dysautonomia and said there is a tilt table test to determine whether I have it or not. My GP now has me seeing a Neurologist. I have worn a holter monitor. It showed that my pulse did race during my episodes, but there was no erithmya (sp?) MRI without contrast came back normal. EEG came back normal. Sleep Study results showed slight apnea, but nothing to be concerned about. EMG preliminaries show no nerve or muscle damage. I am scheduled for an MRI with contrast (brain) and a MRI (neck/cervical) tomorrow. Neurologist thought at first meeting it might be seizures or pre-reactions to migraines so he put me on topomax (I am now on full dose at 100mg 2x/day) no change with meds. since the end of March I have developed new symptoms. My lower back is tender and hurts, as well as my buttocks, calves, shins, and knees. Then, last friday, April 9, my arms from the shoulders to the wrists have begun stinging like crazy! I don't know how much more of this I can take. My principal (I'm a math/science coach at an elem. school) took me to the ER because I was slurring my words and my left eye was droopy and sluggish. The ER PA said he thought I had a cerebral infarction, but the CT without contrast was clean. He thought I was having an MRA done tomorrow, but I think the MRI is a different test. Anyway, every test comes back clean (ugh!) but I am definitely having physical pain every day now as well as the original ortho static and tingling issues. Please help!! Thank u in advance.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.